Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suggest treatment for uncontrolled hypertension despite taking medication

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4818 Questions
Question
what should I do when my blood pressure is reaching as high as 200--I am on 25 mgs of Losartan Potassium a day!
Sat, 2 Jun 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 30 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

Regarding your concern, I would explain that such high blood pressure values are quite high and dangerous; they may lead to serious complications such as hemorrhagic stroke, pulmonary edema, eye (retina) damage, kidney dysfunction, etc.

Considering your uncontrolled hypertension due to persistently very high BP values, your current therapy seems insufficient.

Losartan dosage (25 mg/day) is pretty low and should be increased up to 100 mg/day and it is necessary switching to multi drug therapy (two or more anti-hypertensive medications). A calcium channel blocker (Amlodipine, Lecarnidipine, etc.), a diuretic (Hydrochlorothiazide, etc), a beta-blocker (Carvedilol, Bisoprolol, Metoprolol, etc) could be alternatives in this regard.

Meanwhile, I recommend performing additional medical tests for investigating possible triggering factors of your persistent hypertension:

- complete blood count (possible anemia),
- thyroid hormones level (possible thyroid dysfunction),
- blood electrolytes level, urinary metanephrine, aldosterone and cortisol levels (for adrenal dysfunction),
- plasma renin activity,
- kidney and liver function tests,
- fasting blood glucose,
- arterial blood gas analysis

I recommend checking closely your blood pressure values for a couple of day (several times daily) and discussing with your attending doctor on the above mentioned issues.

Hope to have been helpful to you!

In case of any further questions, feel free to ask me again.

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor